MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.There were no other complaints reported in the lot number.The root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following implantation of an intraocular lens patient experienced cloudy vision, film, blurred vision, severe glare.The lens was exchanged with a new one in a secondary procedure.Additional information was requested and received reporting that in surgeons opinion mechanical complication, severe glare and blurred visual acuity caused or contributed to the event.There was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned adhered to/pressed between two plastic cups.Solution was dried on the lens.The lens was cleaned with lphse, for further evaluation.The optic has a large deep crack in the central optic zone of the lens.Other than the damage, the lens appears clear.Power and resolution testing could not be conducted, due to the extensive optic damage.Qualified associated products were indicated.The product investigation could not identify, a root cause for the reported complaint.Power and resolution testing could not be conducted, due to the extensive optic damage.The power and resolution of each lens is 100% evaluated, during the manufacturing process to determine acceptability per model and diopter.Information was provided in the file, that the multifocal toric 19.5 diopter (3.75cyl), add power +2.2 & 3.2 lens model was replaced with a monofocal toric (3.75cyl), 19.0 diopter lens model.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest, that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12703513
Report Number1119421-2021-02000
Device Sequence Number13820114
Product Code MFK
UDI-Device Identifier00380652420280
UDI-Public00380652420280
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberTFAT60
Device Catalogue NumberTFAT60.195
Device Lot Number12732232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF SP IOL; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC; ACRYSOF SP IOL; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale